MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404274
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis removed as the device malfunctioned due to fluid leak from multiple holes in the cylinder.A new inflatable penile prosthesis consisting of cylinders, pump, and reservoir was implanted.The procedure was successfully completed and the patient fully recovered.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes, based on analysis results, the cause that contributed to the mechanical issue and fluid loss was confirmed.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ams700 ipp cylinders were visually inspected, leak tested and examined using a microscope.Both cylinders had wear at folds in the cylinder bodies.Both cylinders had holes.Cylinder 1 had multiple holes at the corner of the folds in the cylinder body with leaks present.Cylinder 2 had a hole which led to a leak in the cylinder body.The hole was the result of a sharp instrument damage which most likely occurred during the explant surgery.The kink resistant tubing (krt) of cylinder 2 was worn down to the filament.Both cylinders were not pressure tested due to the leaks that were identified.The identified fluid leak was also the most likely cause of the reported mechanical issue, as the device would not be functional after the system fluid was lost.Product analysis confirmed the reported events.Labeling review: a labeling review found no evidence of device off-label use or failure to follow instructions.The reported events also do not contain an allegation against the labeling.Investigation conclusion: based on this investigation a clear probable cause for the event was established; therefore, the investigation conclusion code of caused traced to component failure was chosen, based on the identified failure of the cylinder and fluid leak.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: device evaluation of the pump and reservoir added.H6: evaluation codes investigation summary: with all the available information, boston scientific concludes, based on analysis results, the cause that contributed to the mechanical issue and fluid loss was confirmed.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ams700 ipp cylinders were visually inspected, leak tested and examined using a microscope.Both cylinders had wear at folds in the cylinder bodies.Both cylinders had holes.Cylinder 1 had multiple holes at the corner of the folds in the cylinder body with leaks present.Cylinder 2 had a hole which led to a leak in the cylinder body.The hole was the result of a sharp instrument damage which most likely occurred during the explant surgery.The kink resistant tubing (krt) of cylinder 2 was worn down to the filament.Both cylinders were not pressure tested due to the leaks that were identified.The identified fluid leak was also the most likely cause of the reported mechanical issue, as the device would not be functional after the system fluid was lost.Product analysis confirmed the reported events.The spherical reservoir was visually inspected, leak tested and examined using a microscope; no visual damages were found upon inspection.The reservoir passed all tests performed.The (ms) pump was leak tested, visually inspected, examined using a microscope, and functionally tested.The pump (krt) was worn down to the filament.The ms pump was functionally tested and failed the 8lb activation test (2) and therefore required more than 8lbs of force to activate.Product analysis concluded these activation issues could affect the functionality of the device.Product analysis identified device malfunction with the returned pump.Labeling review: a labeling review found no evidence of device off-label use or failure to follow instructions.The reported events also do not contain an allegation against the labeling.Investigation conclusion: based on this investigation a investigation conclusion code of caused traced to component failure was chosen, based on the identified failure of the cylinder and fluid leak.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12925976
Report Number2124215-2021-37298
Device Sequence Number17582767
Product Code FHW
UDI-Device Identifier00878953003818
UDI-Public00878953003818
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/18/2022
Device Model Number72404274
Device Catalogue Number72404274
Device Lot Number1000005555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer02/01/2022
03/14/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date02/23/2022
04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown